Posts

Long VITT

Image
There is an increased rate of coagulation disorders following all COVID-19 vaccines. One example is Vaccine-induced immune thrombotic thrombocytopenia (VITT). It happens when the body's defense mechanisms incorrectly target and kill platelets, small cell fragments that aid in blood clotting. VITT can lead to significant morbidity and mortality due to the various thrombosis-related complications. A 56-year-old man with a history of high blood pressure and high cholesterol developed left leg claudication and a persistent new right calf pain after receiving the first dose of the ChAdOx1 nCoV-19 vaccine, A right leg venous doppler ultrasound confirmed a great saphenous vein thrombosis with an extension to the femoral vein. CT angiogram showed an infrarenal aortic thrombus occluding 50% of the lumen and a left popliteal artery thrombosis without significant atherosclerosis. A CT pulmonary angiogram was done and revealed multiple segmental pulmonary embolisms. Brain imaging showed a cer

Stroke Among SARS-CoV-2 Vaccine Recipients: cases with unusual presentation

Image
Vaccines and Related Biological Products Advisory Committee met yesterday  (1/26/2023), to continue investigating preliminary data indicating a possible stroke risk following simultaneous administration of the Pfizer Covid booster and the flu vaccine. FDA is launching a study to look into this possibility. Two weeks ago , we reviewed some of the VAERS reports in the 65+ age group. Multiple case reports describing stroke after COVID-19 vaccination have been published in medical literature. Some had unusual presentations.  A 43‐year‐old male patient with uneventful medical history was admitted 23 days after receiving a first dose of ChAdOx1 nCoV‐19 vaccine. Symptoms of headache, falls, and unsteadiness began 7 days after vaccination. At admission, he presented with reduced vigilance, multiple blue, or purple bruises in all extremities and left‐sided hemiparesis. The bruises had the typical clinical characteristics of hematomas after subcutaneous bleeding and were painful, reflecting the

Another complete autopsy report

Image
People continue to die from COVID-19 despite vaccinations, particularly if they are elderly and in the presence of comorbidities. An 83-year-old fully vaccinated man (Pfizer vaccine) who suffered from heart failure, valvular heart disease, chronic obstructive pulmonary disease (COPD), diabetes mellitus, and chronic renal failure, was admitted to hospital with worsening dyspnea as an exacerbation of chronic heart failure. A nasopharyngeal swab tested negative for SARS-CoV-2 on admission to the hospital. After 11 days of hospitalization, the patient complained of worsening dyspnea, the health workers again took a molecular swab that gave a positive result for COVID-19. Although the patient was treated for COVID-19 according to the guidelines, he died after 18 days.  The autopsy was conducted according to the Letulle technique, thus reducing environmental contamination. On microscopic examination, the lungs showed massive interstitial pneumonia, areas of inflammation with interstitial lym

Fatal Breakthrough COVID-19 after Bivalent Booster Dose

Image
70-year-old female with pre-existing conditions (systolic heart failure, A-fib, chronic kidney disease, diabetes, renal disease, ischemic cardiomyopathy, proteinuria, secondary hyperparathyroidism of renal origin, with defibrillator and on warfarin) received her 5th dose of Moderna vaccine (updated bivalent booster) in September 2022. Two months later she tested positive for COVID-19, was admitted to the hospital and died on the 8th day after symptom onset, despite treatment.  76-year-old male with a history of diabetes and coronary artery disease received five doses of the Pfizer vaccine (Dose 1 in January 2021, Dose 2 in February 2021, Dose 3 in October 2021, Dose 4 in April 2022 and Dose 5 (bivalent) on 10/26/22). On 11/2/22, seven (7) days after receiving the Pfizer bivalent booster, patient tested positive for COVID via PCR after being admitted to hospital for unspecified reasons. The patient died on 11/3/22 (8 days after booster) and the cause of death is listed as multiorgan fai

Stroke after Pfizer’s updated booster shots

Image
In early January 2023, it become known that the CDC's near real-time surveillance system (the Vaccine Safety Datalink containing health records of more than 12 million Americans) detected a possible increase in ischemic stroke in people 65 and older who recently got one of Pfizer’s ( BioNTech)  updated  booster shots.  It found that 130 seniors had the stroke within 21 days of the shot ( compared with days 22-44 following vaccination ).  This 'met the statistical criteria to prompt additional investigation', the CDC statement said.  CDC officials used an alternative methodology to conduct a different analysis in the VSD database but could not replicate the finding.  They also checked the Center for Medicare and Medicaid Services system, containing 83.9 million individuals, and the Veterans Affairs database, with nine million people. Neither dataset indicated an increased risk of ischemic stroke following a bivalent vaccine.  A large study of updated (bivalent) vaccines (fr

Ocular side effects of vaccination: neuroretinitis, MEWDS and more

Image
A 78-year-old healthy woman was presented with blurry vision in her left eye 1 day after receiving the third dose of the Pfizer-BioNTech COVID-19 vaccine. The ocular examination revealed an optic disc swelling and retinal thickening of the macula with subretinal fluid in the left eye. The fluorescein angiography revealed hyperfluorescence of the left optic disc. The neuroretinitis resolved gradually after taking azithromycin and prednisolone orally. unilateral neuroretinitis A 30-year-old female was diagnosed with bilateral acute anterior uveitis about a month after Pfizer COVID-19 booster vaccine and was started on prednisolone and cyclopentolate in both eyes. The symptoms had initially improved after a week of therapy, but a couple of weeks later she noticed that the visual acuity in the right eye precipitously dropped, which she described as “smoke” in her vision. She progressed to a serous retinal detachment involving the fovea in the left eye. Unilateral neuroretinitis is often

Vaccine-induced Myocarditis and Postural Orthostatic Tachycardia Syndrome

Image
A study published in January 2023 found that people who developed myocarditis after receiving a coronavirus vaccine had significantly higher levels of the virus's spike protein that was not bound by immune antibodies. It was also found in 10% of patients with chronic Hepatitis C up to 28 days after COVIUD-19 vaccination.  The spike protein may damage the heart's pericytes or endothelium by reducing the expression of the angiotensin-converting enzyme 2 (ACE2), reducing the production of nitric oxide in the endothelium, or activating integrin-mediated inflammation with hyperpermeability of the endothelial cell layer. The study prospectively collected blood from 16 patients with myocarditis who were hospitalized at two hospitals in Massachusetts (2 after the 1st dose, 12 after the second dose, and 2 after the 3rd dose) and compared the results to those from 45 vaccinated control subjects with no serious side effects. The individuals with myocarditis had essentially the same anti